MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-5.0-CT-NT-1110
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
The patient had a picc line placed for total parenteral nutrition.On two separate occasions, a crack in the lumen was noted just beneath the hub in a short space of time after their insertion (mdr# 1820334-2016-00605 and 1820334-2016-00606).The picc lines were removed and a new line was inserted.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation: during the course of the investigation, a review of the complaint history, device history record, and specifications of the product was conducted.A review of production documentation, did not observe any specific issues with current manufacturing controls that may have contributed to this incident.The device history record was reviewed and no non-conformances were noted.There is no evidence to suggest that the device was not made to specification.A definitive root cause cannot be determined.We will continue to monitor for similar complaints.
 
Event or Problem Description

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5791567
Report Number1820334-2016-00606
Device Sequence Number13616167
Product Code LJS
UDI-Device Identifier00827002037885
UDI-Public(01)00827002037885(17)170424(10)5833922
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUPICDS-5.0-CT-NT-1110
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/13/2016
Supplement Report FDA Received Date10/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1